Zurück zu den Preprints des Jahres 1996


Nonconforming Streamline-Diffusion-Finite-Element-Methods for Convection-Diffusion Problems

by John, V., Maubach, J.M., Tobiska, L..

Series: 1996-10, Preprints

65N30 Finite elements, ~Rayleigh-Ritz and Galerkin methods, finite methods
65N15 Error bounds

We analyze nonconforming finite element approximations of stream-
line-diffusion type for solving convection-diffusion problems. Both the
theoretical and numerical investigations show that additional jump
terms have to be added in the nonconforming case in order to get
the same O(h k+1=2 ) order of convergence in L 2 as in the conforming
case for convection dominated problems. A rigorous error analysis
supported by numerical experiments is given.

Convection--diffusion equations, streamline--diffusionfinite element method, order of convergence

This paper was published in:
Numer. Math. 78 (1997), no. 2, 165-188